MAUDE Adverse Event Report: MEDTRONIC, INC. CARDIOBLATE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING

MEDTRONIC, INC. CARDIOBLATE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Model Number 49321
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had a concomitant surgical procedure of aortic valve replacement and cabg through sternotomy.On the day of the procedure a cyroflex probe and a cardioblate bp2 clamp were used.The left atrial appendage was successfully closed.Left pulmonary vein (lpv) block was not performed.Right pulmonary vein (rpv) conduction block was not performed.As patient was in afib on the same day, the patient experienced junctional rhythm.The patient was treated with an implantable junctional rhythm device- pace maker.This was implanted due to a complete heart block.The patient status was recovered/resolved.The adverse event was deemed by the sponsor as related to the concomitant procedure and the study procedure and not related to the study devices.Medtronic received additional information that the adverse event was deemed by the sponsor as possibly related to the concomitant procedure, the study procedure and the study devices.The rationale for relating to the concomitant procedure is avr related junctional rhythm.The rationale for relating to the study device is ablation related to edema.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information b5: the patient had a concomitant surgical procedure of aortic valve replacement and cabg through sternotomy on the (b)(6) 2023.On the day of the procedure a cyroflex probe and a cardioblate bp2 clamp were used.The left atrial appendage was successfully closed.Left pulmonary vein (lpv) block was not performed.Right pulmonary vein (rpv) conduction block was not performed.As patient was in afib on the (b)(6) 2023, the patient experienced junctional rhythm.The patient status was recovered/resolved on (b)(6) 2023 the adverse event was deemed by the sponsor as related to the concomitant procedure and the study procedure and not related to the study devices.Medtronic received additional information that the adverse event was deemed by the sponsor as possibly related to the concomitant procedure, the study procedure and the study devices.The rationale for relating to the concomitant procedure is avr related junctional rhythm.The rationale for relating to the study device is ablation related to edema.Imf (annex f) health impact: this field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CARDIOBLATE
Common Device Name
SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18072233
Report Number2184009-2023-01024
Device Sequence Number15342717
Product Code OCL
UDI-Device Identifier00643169997998
UDI-Public00643169997998
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model Number49321
Device Catalogue Number49321
Device Lot Number274H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite